MAUDE Adverse Event Report: COOK INC MIRA-FLEX MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC MIRA-FLEX MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a (b)(6) old male with liver cancer underwent a transarterial chemoembolization (tace) procedure.The user injected domestic iodipin and the tip of the microcatheter was found detached.The device was replaced with a new device to finish the procedure.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), quality control and visual inspection of the returned device was conducted during the investigation.The returned device was evaluated and found that the hub and catheter were separated with no other visible damage on the device.A review of the device history record was performed and found no non-conformances associated with this lot.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.It is possible that the separation could have been caused by excessive force or pressures during handling.Measures have been initiated to address this issue.Per the quality engineering risk assessment no further action is required.

Brand Name
MIRA-FLEX MICROCATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6004324
Report Number1820334-2016-01061
Device Sequence Number1397754
Product Code KRA
UDI-Device Identifier10827002431154
UDI-Public(01)10827002431154(17)180804(10)NS6382458
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K052841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMF-2.5-18-135-15
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/08/2016
Supplement Date Received by Manufacturer07/24/2017
Initial Report FDA Received Date10/06/2016
Supplement Report FDA Received Date07/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 DA